Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Ergodic measures on compact metric spaces for isometric actions by inductively compact groups

Author: Yanqi Qiu
Journal: Proc. Amer. Math. Soc. 145 (2017), 1593-1598
MSC (2010): Primary 37A25; Secondary 28A33
Published electronically: October 3, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain a partial converse of Vershik's description of ergodic probability measures on a compact metric space with respect to an isometric action by an inductively compact group. This allows us to identify, in this setting, the set of ergodic probability measures with the set of weak limit points of orbital measures. We also show that for a general action of an inductively compact group, the weak limit of orbital measures can fail to be ergodic.

References [Enhancements On Off] (What's this?)

  • [1] A. I. Bufetov, Ergodic decomposition for measures quasi-invariant under Borel actions of inductively compact groups, Mat. Sb. 205 (2014), no. 2, 39–70 (Russian, with Russian summary); English transl., Sb. Math. 205 (2014), no. 1-2, 192–219. MR 3204667
  • [2] S. V. Kerov, Asymptotic representation theory of the symmetric group and its applications in analysis, Translations of Mathematical Monographs, vol. 219, American Mathematical Society, Providence, RI, 2003. Translated from the Russian manuscript by N. V. Tsilevich; With a foreword by A. Vershik and comments by G. Olshanski. MR 1984868
  • [3] Grigori Olshanski and Anatoli Vershik, Ergodic unitarily invariant measures on the space of infinite Hermitian matrices, Contemporary mathematical physics, Amer. Math. Soc. Transl. Ser. 2, vol. 175, Amer. Math. Soc., Providence, RI, 1996, pp. 137–175. MR 1402920,
  • [4] Elmar Thoma, Die unzerlegbaren, positiv-definiten Klassenfunktionen der abzählbar unendlichen, symmetrischen Gruppe, Math. Z. 85 (1964), 40–61 (German). MR 0173169,
  • [5] A. M. Veršik, A description of invariant measures for actions of certain infinite-dimensional groups, Dokl. Akad. Nauk SSSR 218 (1974), 749–752 (Russian). MR 0372161

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37A25, 28A33

Retrieve articles in all journals with MSC (2010): 37A25, 28A33

Additional Information

Yanqi Qiu
Affiliation: CNRS, Institut de Mathématiques de Toulouse, Université Paul Sabatier, 118 Route de Narbonne, F-31062 Toulouse Cedex 9, France

Received by editor(s): February 29, 2016
Received by editor(s) in revised form: May 25, 2016
Published electronically: October 3, 2016
Additional Notes: This work is supported by the grant IDEX UNITI - ANR-11-IDEX-0002-02, financed by Programme “Investissements d’Avenir” of the government of the French Republic managed by the French National Research Agency.
Communicated by: Nimish Shah
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society